Vol. 11, No. 1, 2018

Download this article
Download this article For screen
For printing
Recent Issues

Volume 15
Issue 4, 547–726
Issue 3, 367–546
Issue 2, 185–365
Issue 1, 1–184

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Author Index
Coming Soon
 
Other MSP Journals
This article is available for purchase or by subscription. See below.
Generalized exponential sums and the power of computers

Francis N. Castro, Oscar E. González and Luis A. Medina

Vol. 11 (2018), No. 1, 127–142
DOI: 10.2140/involve.2018.11.127
Abstract

Today’s era can be characterized by the rise of computer technology. Computers have been, to some extent, responsible for the explosion of the scientific knowledge that we have today. In mathematics, for instance, we have the four color theorem, which is regarded as the first celebrated result to be proved with the assistance of computers. In this article we generalize some fascinating binomial sums that arise in the study of Boolean functions. We study these generalizations from the point of view of integer sequences and bring them to the current computer age of mathematics. The asymptotic behavior of these generalizations is calculated. In particular, we show that a previously known constant that appears in the study of exponential sums of symmetric Boolean functions is universal in the sense that it also emerges in the asymptotic behavior of all of the sequences considered in this work. Finally, in the last section, we use the power of computers and some remarkable algorithms to show that these generalizations are holonomic; i.e., they satisfy homogeneous linear recurrences with polynomial coefficients.

PDF Access Denied

We have not been able to recognize your IP address 3.239.119.61 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 30.00:

Keywords
Boolean functions, binomial sums, holonomic sequences
Mathematical Subject Classification 2010
Primary: 11B37, 11T23, 06E30
Supplementary material

Polynomials in recurrence (3-18)

Milestones
Received: 26 August 2016
Revised: 12 January 2017
Accepted: 4 February 2017
Published: 17 July 2017

Communicated by Kenneth S. Berenhaut
Authors
Francis N. Castro
Department of Mathematics
University of Puerto Rico
San Juan
% 00931
Puerto Rico
Oscar E. González
Department of Mathematics
University of Puerto Rico
San Juan
% 00931
Puerto Rico
Luis A. Medina
Department of Mathematics
University of Puerto Rico
San Juan
% 00931
Puerto Rico